Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Pocatello, ID

March 16, 2011

NWS Pocatello, ID issued this winter storm warning at Mar 16, 2011, 10:23 AM MDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2011, 10:23 AM MDT (16:23 UTC)
Expired
Mar 17, 2011, 6:00 AM MDT
In force
20 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WWUS45 KPIH 161623
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1023 AM MDT WED MAR 16 2011

...SNOW FOR THE PORTIONS OF THE CENTRAL IDAHO MOUNTAINS AND
SOUTHEASTERN IDAHO HIGHLANDS CONTINUES TODAY...

.SNOW HEAVY AT TIMES CONTINUES OVER THE HIGHER ELEVATIONS OF THE
CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS AND NORTHERN WASATCH
MOUNTAINS. MANY AREAS HAVE ALREADY RECEIVED 8 TO 11 INCHES OF SNOW
AND ADDITIONAL ACCUMULATIONS OF ANOTHER 2 TO 5 INCHES IS POSSIBLE. THE
PACIFIC STORM SYSTEM CROSSING IDAHO TODAY WILL SLOWLY SHIFT
SOUTHWARD BY THIS EVENING WITH MUCH OF THE HEAVIER SNOW
ACCUMULATION MOVING INTO THE NORTHERN WASATCH MOUNTAINS AROUND
BEAR LAKE. BY EARLY THURSDAY MORNING THE STORM SYSTEM WILL END.
SNOW LEVELS REMAIN AT OR ABOVE 6000 FEET AND WILL FALL SLOWLY
TONIGHT TO AROUND 500 FEET OF ELEVATION. SIGNIFICANT SNOW FALL AND
IMPACTS WILL BE LIMITED TO TRAVEL ON MOUNTAIN PASSES AND UPPER
ELEVATIONS.


IDZ018-170000-
/O.UPG.KPIH.WW.Y.0012.000000T0000Z-110316T1800Z/
/O.NEW.KPIH.WS.W.0004.110316T1623Z-110317T0000Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT
1023 AM MDT WED MAR 16 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 6 PM MDT
THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...STORM TOTAL OF 10 TO 14 INCHES.

* TIMING...UNTIL 6 PM MDT TODAY.

* LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH.

* IMPACTS...BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION PASSES...INCLUDING
  GALENA SUMMIT ON STATE ROUTE 75 AND FROM STANLEY BASIN TO NEAR
  CHALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ031-170000-
/O.UPG.KPIH.WW.Y.0012.000000T0000Z-110316T1800Z/
/O.NEW.KPIH.WS.W.0004.110316T1623Z-110317T0000Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...GALENA SUMMIT...SMILEY CREEK LODGE
1023 AM MDT WED MAR 16 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING
ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 6500 FEET FOR HEAVY SNOW WHICH IS IN EFFECT
UNTIL 6 PM MDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATIONS...STORM TOTAL OF 10 TO 14 INCHES.

* TIMING...UNTIL 6 PM MDT TODAY.

* LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN

* WINDS...WEST-SOUTHWEST 20 TO 30 MPH.

* IMPACTS...BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION PASSES...INCLUDING
  GALENA SUMMIT ON STATE ROUTE 75 AND FROM STANLEY BASIN TO NEAR
  CHALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-170030-
/O.NEW.KPIH.WS.W.0004.110316T1623Z-110317T1200Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITY OF...TARGHEE PASS
1023 AM MDT WED MAR 16 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY ABOVE
7000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW WHICH IS IN EFFECT
UNTIL 6 AM MDT THURSDAY.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATION THROUGH THURSDAY MORNING
  10 TO 15 INCHES.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: THROUGH 6 AM MDT THURSDAY MORNING.

* LOCATIONS INCLUDE: TARGHEE PASS

* IMPACTS: BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION
  PASSES...INCLUDING HIGHWAY 20 NORTH OF ISLAND PARK AND TARGHEE
  PASS WILL BE DIFFICULT FOR TRAVEL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

IDZ025-170030-
/O.CON.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...GEORGETOWN...PARIS...GEORGETOWN SUMMIT
1023 AM MDT WED MAR 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

* SNOW ACCUMULATIONS...5 TO 11 INCHES.

* ELEVATION...ABOVE 6000 FEET.

* TIMING...MIDNIGHT TONIGHT THROUGH MIDNIGHT WEDNESDAY NIGHT.

* LOCATIONS INCLUDE...GEORGETOWN...PARIS...GEORGETOWN SUMMIT

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH.

* IMPACTS...BACK COUNTRY TRAVEL WILL BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ023-170030-
/O.CON.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/
CARIBOU HIGHLANDS-
INCLUDING THE CITY OF...GRAYS LAKE NWR
1023 AM MDT WED MAR 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 6500 FEET...

A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* ELEVATION...ABOVE 6500 FEET.

* TIMING...THROUGH MIDNIGHT WEDNESDAY NIGHT.

* LOCATIONS INCLUDE...THE MOUNTAINS SURROUNDING SODA SPRINGS... 
  INKOM...MCCAMMON...IRWIN...AND GRAYS LAKE.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACTS...BACK COUNTRY TRAVEL WILL BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
730 
WWUS45 KPIH 162353
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
553 PM MDT WED MAR 16 2011

...SNOW FOR THE PORTIONS OF THE CENTRAL IDAHO MOUNTAINS AND
SOUTHEASTERN IDAHO HIGHLANDS CONTINUES TODAY...

.SNOW HEAVY AT TIMES CONTINUES OVER THE HIGHER ELEVATIONS OF THE
UPPER SNAKE HIGHLANDS AND NORTHERN WASATCH MOUNTAINS. MANY AREAS
HAVE ALREADY RECEIVED 8 TO 11 INCHES OF SNOW AND ADDITIONAL
ACCUMULATIONS OF ANOTHER 2 TO 5 INCHES IS POSSIBLE. THE PACIFIC
STORM SYSTEM WILL SLOWLY SHIFT SOUTHWARD BY THIS EVENING WITH
MUCH OF THE HEAVIER SNOW ACCUMULATION MOVING INTO THE NORTHERN
WASATCH MOUNTAINS AROUND BEAR LAKE. BY EARLY THURSDAY MORNING THE
STORM SYSTEM WILL END. SNOW LEVELS REMAIN AT OR ABOVE 6000 FEET
AND WILL FALL SLOWLY TONIGHT TO AROUND 500 FEET OF ELEVATION.
SIGNIFICANT SNOW FALL AND IMPACTS WILL BE LIMITED TO TRAVEL ON
MOUNTAIN PASSES AND UPPER ELEVATIONS.

IDZ018-170100-
/O.EXP.KPIH.WS.W.0004.000000T0000Z-110317T0000Z/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT
553 PM MDT WED MAR 16 2011

...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

THE THREAT OF PERSISTENT HEAVY SNOWFALL HAS ENDED OVER THE CENTRAL
IDAHO MOUNTAINS. THEREFORE THE WINTER STORM WARNING WILL BE
ALLOWED TO EXPIRE. 

$$

IDZ031-170100-
/O.EXP.KPIH.WS.W.0004.000000T0000Z-110317T0000Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...GALENA SUMMIT...SMILEY CREEK LODGE
553 PM MDT WED MAR 16 2011

...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING
ABOVE 6500 FEET...

THE WINTER STORM WARNING ABOVE 6500 FEET WILL EXPIRE AT 6 PM MDT
THIS EVENING. 

THE THREAT OF PERSISTENT HEAVY SNOWFALL HAS ENDED OVER THE CENTRAL
IDAHO MOUNTAINS. THEREFORE THE WINTER STORM WARNING WILL BE
ALLOWED TO EXPIRE.

$$

IDZ019-170800-
/O.CON.KPIH.WS.W.0004.000000T0000Z-110317T1200Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITY OF...TARGHEE PASS
553 PM MDT WED MAR 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY
ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL
6 AM MDT THURSDAY. 

* SNOW ACCUMULATIONS: TOTAL ACCUMULATION THROUGH THURSDAY 
  MORNING10 TO 15 INCHES. 

* ELEVATION: ABOVE 7000 FEET.

* TIMING: THROUGH 6 AM MDT THURSDAY MORNING.

* LOCATIONS INCLUDE: TARGHEE PASS

* IMPACTS: BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION 
  PASSES...INCLUDING HIGHWAY 20 NORTH OF ISLAND PARK AND 
  TARGHEE PASS WILL BE DIFFICULT FOR TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ025-170600-
/O.CON.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...GEORGETOWN...PARIS...GEORGETOWN SUMMIT
553 PM MDT WED MAR 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

* SNOW ACCUMULATIONS...5 TO 11 INCHES.

* ELEVATION...ABOVE 6000 FEET.

* TIMING...MIDNIGHT TONIGHT THROUGH MIDNIGHT WEDNESDAY NIGHT.

* LOCATIONS INCLUDE...GEORGETOWN...PARIS...GEORGETOWN SUMMIT

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH.

* IMPACTS...BACK COUNTRY TRAVEL WILL BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ023-170600-
/O.CON.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/
CARIBOU HIGHLANDS-
INCLUDING THE CITY OF...GRAYS LAKE NWR
553 PM MDT WED MAR 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT ABOVE 6500 FEET...

A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL
MIDNIGHT MDT TONIGHT. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* ELEVATION...ABOVE 6500 FEET.

* TIMING...THROUGH MIDNIGHT WEDNESDAY NIGHT.

* LOCATIONS INCLUDE...THE MOUNTAINS SURROUNDING SODA SPRINGS... 
  INKOM...MCCAMMON...IRWIN...AND GRAYS LAKE.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACTS...BACK COUNTRY TRAVEL WILL BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
903 
WWUS45 KPIH 170553
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1153 PM MDT WED MAR 16 2011

IDZ025-170700-
/O.EXP.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...GEORGETOWN...PARIS...GEORGETOWN SUMMIT
1153 PM MDT WED MAR 16 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT
ABOVE 6000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 6000 FEET WILL EXPIRE AT
MIDNIGHT MDT TONIGHT. 

$$

IDZ023-170700-
/O.EXP.KPIH.WW.Y.0012.000000T0000Z-110317T0600Z/
CARIBOU HIGHLANDS-
INCLUDING THE CITY OF...GRAYS LAKE NWR
1153 PM MDT WED MAR 16 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT
ABOVE 6500 FEET...

THE WINTER WEATHER ADVISORY ABOVE 6500 FEET WILL EXPIRE AT
MIDNIGHT MDT TONIGHT. 

$$

IDZ019-171200-
/O.CON.KPIH.WS.W.0004.000000T0000Z-110317T1200Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITY OF...TARGHEE PASS
1153 PM MDT WED MAR 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY
ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL
6 AM MDT THURSDAY. 

* SNOW ACCUMULATIONS: TOTAL ACCUMULATION THROUGH THURSDAY 
  MORNING10 TO 15 INCHES. 

* ELEVATION: ABOVE 7000 FEET.

* TIMING: THROUGH 6 AM MDT THURSDAY MORNING.

* LOCATIONS INCLUDE: TARGHEE PASS

* IMPACTS: BACK COUNTRY TRAVEL AS WELL AS HIGHER ELEVATION 
  PASSES...INCLUDING HIGHWAY 20 NORTH OF ISLAND PARK AND 
  TARGHEE PASS WILL BE DIFFICULT FOR TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MESSICK
346 
WWUS45 KPIH 171207
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
607 AM MDT THU MAR 17 2011

IDZ019-171315-
/O.EXP.KPIH.WS.W.0004.000000T0000Z-110317T1200Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITY OF...TARGHEE PASS
607 AM MDT THU MAR 17 2011

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 


$$


MESSICK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 16, 2:26 AM MDT, 7 hours 57 minutes earlier.

Area forecast discussion, Mar 16, 2:26 AM MDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
226 AM MDT WED MAR 16 2011

.SHORT TERM...HAVE ADDED ZONE 23 TO SNOW ADVISORY WITH SNOW
CONTINUING INTO TONIGHT...THOUGH ONLY ABOVE 6500 FT LEVEL. RAN
WIND STUDY WHICH INDICATED STRONG 500MB...700MB AIRFLOW WERE
STRONG AND ACCOMPANIED BY 130KT-PLUS JET. WIND DIRECTION AT 700MB
LEFT ONLY ZONE 20 SO HAVE ONLY INCLUDED THE ONE ZONE...MAINLY OVER
THE ARCO DESERT. RAIN HAS ALREADY MOVED INTO MUCH OF THE AREA AND
TROUGH REMAINS OVER THE NORTHERN GREAT BASIN AND ROCKIES UNTIL
LATE TONIGHT WHEN IT EXITS TO THE EAST. HAVE BOOSTED POP AND CLOUD
COVER FOR TODAY AND FIRST HALF OF TONIGHT. WILL CONTINUE ALL OTHER
ADVISORIES FOR SNOW. A BRIEF BREAK IS POSSIBLE THU BUT LOW REMAINS
OFF COAST AND CONTINUES TO PUMP MOISTURE INTO NORTHERN
CA...OR...AND ID. POPS DROP OFF STRONGLY ON THU NIGHT AS WOUND UP
STORM APPROACHES COAST. CLOSED LOW TAKES ITS TIME AND ONLY LIGHT
PRECIPITATION EXPECTED THROUGH THE END OF THE PERIOD WITH LOW
STILL STRUGGLING TO MOVE ONSHORE EVEN BY SAT MORNING. COOLER
TEMPERATURES TODAY DUE TO CLOUD COVER...BUT FRONT PASSAGE DURING
THE EARLY EVENING THU NIGHT KEEPS COOLING TREND GOING UNTIL
SOUTHERLY FLOW RETURNS WITH APPROACH OF NEXT LOW ON FRI.  MESSICK

.LONG TERM...SATURDAY THROUGH WEDNESDAY. MODELS ARE IN MUCH
BETTER AGREEMENT...LEADING TO HIGHER CONFIDENCE IN THE EXTENDED
FORECAST.

BOTH MODELS SHOWING A LOW PRESSURE SYSTEM SITTING OFF OF THE COAST
OF WASHINGTON/OREGON ON SATURDAY. A SHORTWAVE TROUGH IS EXPECTED TO
EJECT FROM THE LOW AND MOVE THROUGH THE AREA ON SATURDAY. THIS WILL
PRODUCE A GOOD CHANCE OF PRECIPITATION THROUGH MUCH OF THE AREA.
HAVE TRIED TO TAPER CHANCES SOME TOWARDS THE UTAH BORDER AS THE GFS
SHOWS THAT MOST OF THE MOISTURE WILL REMAIN IN IDAHO.

A COUPLE MORE WAVES ARE EXPECTED TO SPIN OFF OF THE LOW AND ARRIVE
SUNDAY AND MONDAY RESPECTIVELY. HAVE INCREASED CHANCES BOTH DAYS. IF
MODELS REMAIN CONSISTENT...WILL LIKELY NEED TO INCREASE CHANCES MORE
ON BOTH DAYS...ESPECIALLY IN THE MOUNTAINS AND HIGHLANDS.

THE MODELS BEGIN TO DIVERGE ON TUESDAY. BEST GUESS IS THAT THE AREA
MAY HAVE A BRIEF TRANSITION TO ZONAL FLOW PRODUCING ISOLATED TO
SCATTERED SHOWERS.

VALLE

&&

.AVIATION...WIDESPREAD PRECIPITATION WILL BE LIKELY ACROSS MUCH
OF THE AREA TODAY AS A COLD FRONT ARRIVES FROM THE WEST. THIS WILL
CREATE WIDESPREAD MVFR AND IFR CONDITIONS THROUGHOUT THE AREA.
GUSTY CONDITIONS WILL BE LIKELY OVER MUCH OF THE SNAKE PLAIN AS
WELL.

CONDITIONS MAY IMPROVE SOME TONIGHT AS THE COLD FRONT MOVES AWAY
FROM THE AREA AND PRECIPITATION BECOMES MORE SHOWERY AND GRADUALLY
MORE ISOLATED.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ020.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6500
FEET FOR THE IDZ023.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 6500 FEET FOR
THE IDZ031.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY IDZ018.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000
FEET FOR THE IDZ025.

&&
Hazardous weather outlook, Mar 16, 4:49 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
449 AM MDT WED MAR 16 2011

IDZ018-031-171215-
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
449 AM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON TODAY. SEE THE
LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS.

AN AVALANCHE WARNING HAS BEEN ISSUED FOR THE BACK COUNTRY AREAS IN
THE WOOD RIVER BASIN AND IN THE SAWTOOTH NATIONAL RECREATION AREA.
SEE THE LATEST AVALANCHE WARNING BULLETIN FOR DETAILS...OR CONTACT
THE SUN VALLEY AVALANCHE WARNING CENTER FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ023-025-171215-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
449 AM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR CERTAIN ELEVATIONS
UNTIL MIDNIGHT TONIGHT. SEE THE LATEST URGENT WINTER WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ020-171215-
UPPER SNAKE RIVER PLAIN-
449 AM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE UPPER SNAKE RIVER PLAIN FROM
10 AM TODAY UNTIL 9 PM TONIGHT. SEE THE LATEST URGENT WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-019-021-022-024-032-171215-
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-LOST RIVER/PAHSIMEROI-
449 AM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Local storm report, Mar 16, 10:05 AM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1005 AM MDT WED MAR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             WNW GALENA              43.87N 114.66W
03/16/2011  E10.0 INCH       BLAINE             ID   TRAINED SPOTTER

            STORM TOTAL

0930 AM     SNOW             4 S ISLAND PARK         44.50N 111.33W
03/16/2011  E5.0 INCH        FREMONT            ID   TRAINED SPOTTER

0930 AM     SNOW             4 SE REA                44.42N 111.37W
03/16/2011  M4.0 INCH        FREMONT            ID   TRAINED SPOTTER

0945 AM     HEAVY SNOW       8 NW ISLAND PARK        44.64N 111.45W
03/16/2011  E17.0 INCH       FREMONT            ID   MESONET

            STORM TOTAL THROUGH 6 AM - WHITE ELEPHANT - SNOTEL SITE -
            ELEVATION 7713 FEET

0945 AM     HEAVY SNOW       11 NE SPENCER           44.49N 112.03W
03/16/2011  E11.0 INCH       CLARK              ID   MESONET

            STORM TOTAL THROUGH 6 AM - CRAB CREEK - SNOTEL SITE -
            ELEVATION 6686 FEET

0945 AM     SNOW             28 NE STANLEY           44.50N 114.54W
03/16/2011  E9.0 INCH        CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - MILL CREEK SUMMIT - SNOTEL
            SITE - ELEVATION 8870 FEET

0945 AM     HEAVY SNOW       17 SW MACKAY            43.74N 113.85W
03/16/2011  E13.0 INCH       CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - SMILEY MOUNTAIN - SNOTEL SITE
            - ELEVATION 9520 FEET

0945 AM     HEAVY SNOW       33 WNW ARCO             43.82N 113.91W
03/16/2011  E15.0 INCH       CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - BEAR CANYON - SNOTEL SITE -
            ELEVATION 7903 FEET

0945 AM     SNOW             37 NE MACKAY            44.29N 113.08W
03/16/2011  E8.0 INCH        LEMHI              ID   MESONET

            STORM TOTAL THROUGH 6 AM - MEADOW LAKE - SNOTEL SITE -
            ELEVATION 7440 FEET

0945 AM     SNOW             30 NNW ARCO             44.03N 113.53W
03/16/2011  E10.0 INCH       CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - HILTS CREEK - SNOTEL SITE -
            ELEVATION 8001 FEET

0945 AM     HEAVY SNOW       22 NW KETCHUM           43.91N 114.69W
03/16/2011  E17.0 INCH       BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - VIENNA MINE - SNOTEL SITE -
            ELEVATION 8963 FEET

0945 AM     SNOW             21 ENE HAILEY           43.63N 113.91W
03/16/2011  E10.0 INCH       BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - SWEDE PEAK - SNOTEL SITE -
            ELEVATION 7641 FEET

0945 AM     SNOW             11 ENE HAILEY           43.57N 114.10W
03/16/2011  E8.0 INCH        BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - HYNDMAN - SNOTEL SITE -
            ELEVATION 7440 FEET

0945 AM     HEAVY SNOW       10 NW KETCHUM           43.79N 114.52W
03/16/2011  E13.0 INCH       BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - LOST WOOD DIVIDE - SNOTEL SITE
            - ELEVATION 7903 FEET

0945 AM     SNOW             22 ENE KETCHUM          43.81N 113.97W
03/16/2011  E8.0 INCH        CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - GALENA SUMMIT - SNOTEL SITE -
            ELEVATION 8782 FEET

0945 AM     SNOW             20 NW KETCHUM           43.89N 114.66W
03/16/2011  E8.0 INCH        BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - GALENA - SNOTEL SITE -
            ELEVATION 7440 FEET

0945 AM     HEAVY SNOW       16 WSW KETCHUM          43.60N 114.67W
03/16/2011  E11.0 INCH       BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - DOLLARHIDE - SNOTEL SITE -
            ELEVATION 8421 FEET

&&

CHATTINGS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:31 AM MDTWind AdvisoryPIH12 hr
Mar 16, 3:38 PM MDTSpecial Weather StatementPIHMinidoka, Power67 min
Mar 16, 3:58 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Butte, Cassia, Minidoka, Power47 min
Mar 16, 4:55 PM MDTSpecial Weather StatementPIHBannock, Bingham, Bonneville, Caribou, Jefferson, Madison and 1 more35 min

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.